Alert archive / Georgia / Freeze Warnings in 2019

Freeze Warning 5, NWS Atlanta, GA

March 16, 20198 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Mar 16, 2019, 2:47 PM EDT for 8 counties in Georgia. It took effect at Mar 17, 2019, 2:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2019, 2:47 PM EDT (18:47 UTC)
In effect from
Mar 17, 2019, 2:00 AM EDT
Expired
Mar 17, 2019, 10:00 AM EDT
In force
8 hr
Issued by
NWS Atlanta, GA

Counties Dawson County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Towns County, GA, Union County, GA, White County, GA

The radar

The Atlanta radar (KFFC), 156 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -201 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1730 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-201 m²/s²
0-3 km storm-relative helicity
-99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

274 
WWUS72 KFFC 161847
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
247 PM EDT Sat Mar 16 2019


GAZ005>009-014>016-170300-
/O.NEW.KFFC.FZ.W.0005.190317T0600Z-190317T1400Z/
Murray-Fannin-Gilmer-Union-Towns-Dawson-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
247 PM EDT Sat Mar 16 2019

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY...

The National Weather Service in Peachtree City has issued a
Freeze Warning, which is in effect from 2 AM to 10 AM EDT Sunday.

* TEMPERATURES...In the lower 30s.

* TIMING...Overnight through mid morning on Sunday.

* IMPACTS...Freezing temperatures could kill sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
2 follow-up statements
920 
WWUS72 KFFC 170126
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
926 PM EDT Sat Mar 16 2019

GAZ005>009-014>016-171400-
/O.CON.KFFC.FZ.W.0005.190317T0600Z-190317T1400Z/
Murray-Fannin-Gilmer-Union-Towns-Dawson-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
926 PM EDT Sat Mar 16 2019

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
SUNDAY...

* TEMPERATURES...As low as 31.

* TIMING...Overnight through mid morning on Sunday.

* IMPACTS...Freezing temperatures could kill sensitive 
  vegetation and damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
877 
WWUS72 KFFC 171416
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1016 AM EDT Sun Mar 17 2019


GAZ005>009-014>016-171530-
/O.EXP.KFFC.FZ.W.0005.000000T0000Z-190317T1400Z/
Murray-Fannin-Gilmer-Union-Towns-Dawson-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
1016 AM EDT Sun Mar 17 2019

...FREEZE WARNING HAS EXPIRED...

Temperatures have risen above freezing. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 16, 1:32 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Mar 16, 1:32 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
132 PM EDT Sat Mar 16 2019

.UPDATE...

Updated for the 18Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 725 AM EDT Sat Mar 16 2019/

SHORT TERM /Today through Sunday/...
Upper-level pattern remains fairly static through the short-term
forecast period as the region remains under a general westerly flow
pattern. Series of weak waves zipping through the flow sweep along
the gulf coast across south GA/north FL. Relatively steep north to
south moisture gradient over the region with the better moisture
remaining south of the forecast area keeps most of the precipitation
potential south of my central GA counties. This also keeps a north
to south gradient in the cloud cover over the area.

Temperatures will remain at or slightly below seasonal normals
through the period. Will likely be looking at another Freeze Warning
needed for portions of the far northeast Sunday morning.

20

LONG TERM /Sunday Night through Friday/...
Cant remember the last time a long term discussion that had mostly
dry and mild weather throughout the period. Other than a vigorous
clipper system to move into E TN/N GA late Wed and Thurs forecast
by most medium range guidance, forecast appears to be uneventful
with potential impacts limited to fire weather concerns.

Upper low progged to move in NW flow into Ern TN has limited but
non zero chance to produce measurable precip. Usually need upper
low like that to close off and dig west of the state to have
substantial precip. All models we saw kept track of low/wave just
to the northeast of the state. Will keep monitoring this system.
For now, have chc pops for light rain limited to northern 1/4 of
GA.

Too soon to tell what rest of the spring will look like, but
starting to see signs in CFS v2 and other climate models that
drought conditions may further develop over middle GA and could
spread north unless we get back in wet pattern.

SNELSON

FIRE WEATHER...
Using this section as a heads up that favorable prescribed burning
conditions likely this weekend and much of next week. Could see
some fire danger on Monday with Min RH of 20-25 pct over north GA
and 20ft wind gusts of 20-25 mph. Wouldn't be surprised if fire
danger occurs on other days next week but too soon to pin that
down.

Federal and State fire officials, please continue to closely
monitor forecasts and contact the fire weather forecaster if there
are any questions.

&&

.AVIATION...
18Z Update...
VFR conditions will persist across the area through the forecast
period. N to NW winds of 7-12 kts and gusts up to 20 kts this
afternoon will gradually diminish tonight. Winds will shift
briefly to NE by around 12Z Sunday, but return to NW by 18Z.

//ATL Confidence...18Z Update...
High confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          61  39  62  39 /   0   5   5   0
Atlanta         57  39  62  40 /   5   5   5   0
Blairsville     54  32  56  32 /   0   0   5   0
Cartersville    55  36  59  36 /   0   5   5   0
Columbus        61  43  66  43 /  10  10  10   0
Gainesville     57  38  59  38 /   0   5   5   0
Macon           61  43  64  41 /  10  10  10   0
Rome            55  35  59  36 /   0   5   5   0
Peachtree City  59  40  64  39 /   5   5   5   0
Vidalia         64  47  64  44 /  10  20  20   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...King
LONG TERM....SNELSON
AVIATION...King
Hazardous weather outlook, Mar 16, 10:18 AM EDT, 4 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1018 AM EDT Sat Mar 16 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-171000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1018 AM EDT Sat Mar 16 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

Freeze Warnings in Georgia, 2019Every freeze warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.